Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 59, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 19, 2015, 8:35 PM CDT for New Madrid County, Missouri. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2015, 8:35 PM CDT (01:35 UTC)
- Expired
- Apr 19, 2015, 9:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County New Madrid County, MO
The radar
The Paducah radar (KPAH), 94 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 1.6 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 593 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1739 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 293 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 5.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 2:38 PM CDT, 5 hours 57 minutes earlier.
Area forecast discussion, Apr 19, 2:38 PM CDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 238 PM CDT SUN APR 19 2015 .SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT) ISSUED AT 235 PM CDT SUN APR 19 2015 SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON THROUGH THE OVERNIGHT HOURS AS AN UPPER CLOSED LOW OPENS AND TRACKS EAST NORTHEAST OUT OF THE SOUTHERN PLAINS AND ACROSS OUR REGION. IN THE PROCESS IT WILL PUSH A COLD FRONTAL BOUNDARY ACROSS OUR CWA. WITH PLENTY OF MOISTURE...WIND SHEAR...AND INSTABILITY IN PLACE...THE PASSAGE OF THE FRONT AND UPPER ENERGY MAY PRODUCE A FEW SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. ACTIVITY SHOULD BEGIN TO DIMINISH FROM SOUTHWEST TO NORTHEAST STARTING LATE TONIGHT INTO MONDAY MORNING IN THE WAKE OF THIS SYSTEM. HIGH PRESSURE WILL THEN KEEP THE REGION DRY AND COOLER FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING. PRECIPITATION CHANCES MAKE THEIR WAY BACK INTO THE FORECAST TUESDAY AFTERNOON INTO TUESDAY NIGHT WITH THE APPROACH AND PASSAGE OF A FRONT COMBINED WITH DEEPER MOISTURE AND BROAD CYCLONIC FLOW ALOFT. TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH THE PERIOD. .LONG TERM...(WEDNESDAY THROUGH SUNDAY) ISSUED AT 235 PM CDT SUN APR 19 2015 MODELS ARE COMING INTO A BIT BETTER AGREEMENT WITH REGARDS TO THE WEATHER FOR MID TO LATE WEEK AND INTO THE WEEKEND...BUT TIMING ISSUES REMAIN. WE START OUT THE PERIOD BY MONITORING A FRONTAL BOUNDARY ADVANCING FROM THE NORTH ON WEDNESDAY...WHICH IS IN ASSOCATION WITH A LARGE UPPER LEVEL CLOSED LOW SYSTEM NORTH OF THE GREAT LAKES. THE GFS CONTINUES TO BE QUICKEST IN PUSHING THIS FEATURE THROUGH THE AREA. THE 00Z ECMWF IS ABOUT 6 HRS SLOWER AND LINGERS PRECIPITATION IN OUR SOUTHERN COUNTIES INTO WEDNESDAY EVENING...WHILE THE LATEST RUNS OF THE GFS INDICATE WE SHOULD BE DRY. HOWEVER...THE 12Z ECMWF IS VASTLY DIFFERENT AND SHOWING A FAIRLY DRY FROPA AND NOW MUCH FASTER...EVEN FASTER THEN THE GFS. WILL MAINTAIN LOW POPS. HIGH PRESSURE WILL STEADILY BUILD INTO THE AREA SOMETIME WEDNESDAY NIGHT THOUGH...AND DRY THINGS OUT. AS WAS THE THOUGHT ON YESTERDAYS DAY SHIFT...THURSDAY CONTINUES TO LOOK MAINLY DRY AS HIGH PRESSURE REMAINS ENTRENCHED OVER THE REGION. AN UPPER LEVEL RIDGE TO OUR WEST WILL SLOWLY SHIFT EAST THURSDAY NIGHT INTO EARLY FRIDAY. THE 12Z GFS/ECMWF MODELS INDICATE THAT WE COULD HAVE SOME ENERGY TOP THE RIDGE WHICH MIGHT RESULT IN SOME RAIN SOMETIME IN THE THURSDAY THROUGH FRIDAY TIME FRAME...AS A NEW SYSTEM CRASHES INTO THE BAJA AND MOVES INTO THE FOUR CORNERS REGION. HOWEVER...THE GFS INDICATES THAT ANYTHING THAT FELL WOULD BE LIGHT AND THE ECMWF ONLY BRINGS US A GLANCING BLOW TO OUR SOUTHWEST...SO WILL LEAVE IT DRY FOR NOW. MUCH BETTER CHANCES WILL LIKELY ARRIVE FRIDAY NIGHT INTO SATURDAY AS THE AFOREMENTIONED SYSTEM MOVES OUT INTO THE CENTRAL PLAINS. THIS TIMING HAS BEEN FAIRLY CONSISTENT AND GFS ENSEMBLES ALSO SUPPORT THIS SCENARIO...SO HIGHER POPS ARE WARRANTED EVEN THIS FAR OUT IN TIME. THIS SYSTEM IS PRETTY PROGRESSIVE AND OTHER THAN SOME LINGERING RAIN CHANCES IN THE EVENING HOURS ON SATURDAY...THE SYSTEM WILL BE MOVING OUT OF THE AREA LATE SATURDAY NIGHT. HIGH PRESSURE WILL MIGRATE BACK INTO THE AREA FOR SUNDAY WHICH WILL ALLOW DRY CONDITIONS TO RETURN. HIGHS WILL BE GENERALLY IN THE 60S/40S...WITH SOME LOCALES REACHING CLOSE TO 70 ON CERTAIN DAYS. BUT ALL IN ALL...TEMPS WILL BE AT OR BELOW NORMAL. IN ADDITION...TRYING TO FIND WHAT PERIODS TO ADD THUNDER TO THE WEATHER GRIDS IS CHALLENGING SINCE MODELS ARE ALL OVER THE PLACE WITH REGARDS TO WHERE AND WHEN THE BEST INSTABILITY WILL SET UP WITH THESE VARIOUS EVENTS. && .AVIATION... ISSUED AT 1210 PM CDT SUN APR 19 2015 IFR/MVFR CIGS AND VCSH EARLY SHOULD IMPROVE TO VFR THIS AFTERNOON INTO THE EVENING HOURS...THEN DIMINISH BACK TO MVFR/IFR WITH SHRA/TSRA OVERNIGHT THROUGH EARLY MONDAY MORNING...THEN GRADUAL IMPROVEMENT THE LAST FEW HOURS OF THE FORECAST. SOUTH TO SOUTHWEST WINDS AOB 10 KNOTS WILL PREVAIL THROUGH MOST OF THE PERIOD...THEN VEER AROUND TO THE WEST TO NORTHWEST AT 12-14 KNOTS GUSTING UP TO 24 KNOTS IN THE WAKR OF A FRONTAL PASSAGE. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && SHORT TERM/AVIATION...JP LONG TERM/FIRE WX...CW
Hazardous weather outlook, Apr 19, 3:46 AM CDT, 16 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 346 AM CDT SUN APR 19 2015 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-201000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 346 AM CDT SUN APR 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS TODAY AND TONIGHT INCLUDE A MARGINAL RISK OF SEVERE STORMS...WITH DAMAGING WINDS THE MAIN SEVERE WEATHER THREAT SHOULD ONE OCCUR. THE PRIMARY HAZARD WITH MOST STORMS WILL BE LIGHTNING AND HEAVY RAIN. MINOR TO MODERATE FLOODING CONTINUES ALONG MANY AREA RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS ALL OR PART OF THE AREA WEDNESDAY INTO WEDNESDAY NIGHT...THEN AGAIN FRIDAY NIGHT AND SATURDAY. NEITHER PERIOD PRESENTS AN APPRECIABLE RISK FOR SEVERE WEATHER AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REMAIN ALERT FOR POTENTIAL ACTIVATION LATER TODAY OR TONIGHT.
In the hours before
Local storm report, Apr 19, 7:20 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
720 PM CDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL LYNNVILLE 36.56N 88.57W
04/19/2015 M0.75 INCH GRAVES KY TRAINED SPOTTER
DIME SIZED HAIL. DELAYED REPORT
&&
SPThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 11:20 PM CDT | Special Weather Statement | PAH | Christian, Trigg | 40 min |
| Apr 19, 11:51 PM CDT | Special Weather Statement | PAH | Christian, Todd | 39 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.